Change search
ReferencesLink to record
Permanent link

Direct link
Multivariate time series modeling, estimation and prediction of mortalities
Stockholm University, Faculty of Science, Department of Mathematics.
Stockholm University, Faculty of Science, Department of Mathematics.
Number of Authors: 2
2015 (English)In: Insurance, Mathematics & Economics, ISSN 0167-6687, E-ISSN 1873-5959, Vol. 65, 156-171 p.Article in journal (Refereed) Published
Abstract [en]

We introduce a mixed regression model for mortality data which can be decomposed into a deterministic trend component explained by the covariates age and calendar year, a multivariate Gaussian time series part not explained by the covariates, and binomial risk. Data can be analyzed by means of a simple logistic regression model when the multivariate Gaussian time series component is absent and there is no overdispersion. In this paper we rather allow for overdispersion and the mixed regression model is fitted to mortality data from the United States and Sweden, with the aim to provide prediction and intervals for future mortality and annuity premium, as well as smoothing historical data, using the best linear unbiased predictor. We find that the form of the Gaussian time series has a large impact on the width of the prediction intervals, and it poses some new questions on proper model selection.

This is an open access article under the CC BY-NC-ND license (http://creativecommons.org/licenses/by-nc-nd/4.0/).

Place, publisher, year, edition, pages
2015. Vol. 65, 156-171 p.
Keyword [en]
Best linear unbiased predictor, Generalized least squares, Longevity, Mortality prediction, Multivariate time series, Overdispersion
National Category
Economics and Business Mathematics Sociology
Identifiers
URN: urn:nbn:se:su:diva-125810DOI: 10.1016/j.insmatheco.2015.09.013ISI: 000367109800017OAI: oai:DiVA.org:su-125810DiVA: diva2:896381
Available from: 2016-01-21 Created: 2016-01-18 Last updated: 2016-01-21Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Hössjer, Ola
By organisation
Department of Mathematics
In the same journal
Insurance, Mathematics & Economics
Economics and BusinessMathematicsSociology

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 34 hits
ReferencesLink to record
Permanent link

Direct link